MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter address 1- (b)(6).Device evaluated by mfr: the complaint device was received for product analysis.A visual examination identified that the main coil was returned stuck in the tip of a non-bsc catheter, also the rotating hemostatic valve and the pusher wire were returned for this complaint.Blood was noticed above the pusher wire and the main coil.The main coil was stretched, kinked and the interlocking arm detached.The pusher wire was kinked/bent at several parts.The functional test could not be performed due the returned condition of the device due the device returned incomplete.Microscope inspection revealed that the interlocking arm of the main coil was detached.Dimensional inspection of the pusher wire that could be measured were performed and were within specifications.Dimensional inspection of the main coil that could be measured were performed and revealed that the outer diameter (od) of the zap tip and primary coil were within specification, however the od of the coil arm could not be measured due the interlocking arm of the main coil was detached.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2022.It was reported that the coil was stuck and stretched when it was withdrawn.The target lesion was located in the aorta abdominalis.An 8mm x 20cm interlock was selected for use.During the procedure, after the microcatheter and guidewire were used to superselect the distal end in place, the eighth coil was positioned.However, it got stuck and could not forward or backward.Subsequently, the coil was withdrawn with the microcatheter out of the patient's body.It was further noted that the coil was stuck in the export of the microcatheter, which stretched seriously.The procedure was completed with another of the same device.No patient complications were reported.However, device analysis revealed that the interlocking arm was detached.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay .johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16114086
Report Number2124215-2022-55854
Device Sequence Number6839120
Product Code KRD
UDI-Device Identifier08714729765011
UDI-Public08714729765011
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/04/2025
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0029889968
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/14/2022
Initial Report FDA Received Date01/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE- FATHOM; MICROCATHETER- STC 18
Patient Age58 YR
Patient SexMale